Alert archive / Nevada / Wind Advisories in 2019
Wind Advisory 16, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Apr 1, 2019, 3:24 AM PDT for Inyo County, San Bernardino County, California; 4 counties in Nevada; Mohave County, Arizona. It took effect at Apr 2, 2019, 12:00 PM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2019, 3:24 AM PDT (10:24 UTC)
- In effect from
- Apr 2, 2019, 12:00 PM PDT
- Expired
- Apr 3, 2019, 3:00 AM PDT
- In force
- 15 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 142 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 10.4 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3270 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
310 WWUS75 KVEF 011024 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 324 AM PDT Mon Apr 1 2019 AZZ001-003-CAZ521-522-NVZ014>016-012300- /O.NEW.KVEF.WI.Y.0016.190402T1900Z-190403T0200Z/ Northwest Plateau-Northwest Deserts- White Mountains of Inyo County-Death Valley National Park- Esmeralda and Central Nye County-Lincoln County- Northeast Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Westgard Pass, Bristlecone Pine, Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, and Moapa 324 AM PDT Mon Apr 1 2019 /324 AM MST Mon Apr 1 2019/ ...WIND ADVISORY IN EFFECT FROM NOON PDT /NOON MST/ TO 7 PM PDT /7 PM MST/ TUESDAY... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from noon PDT /noon MST/ to 7 PM PDT /7 PM MST/ Tuesday. * WINDS...Southwest 20 to 30 mph with gusts 40 to 45 mph. * TIMING...Winds will increase late Tuesday morning and continue into the early evening before decreasing. * IMPACTS...Hazardous travel conditions, especially for high profile vehicles. Areas of lower visibility at times due to blowing sand and dust. Loose and unsecured objects may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ519-520-524-525-NVZ017>020-022-012300- /O.NEW.KVEF.WI.Y.0016.190402T1900Z-190403T0700Z/ Eastern Sierra Slopes-Owens Valley-Eastern Mojave Desert- Morongo Basin-Western Clark and Southern Nye County-Sheep Range- Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, Olancha, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 324 AM PDT Mon Apr 1 2019 ...WIND ADVISORY IN EFFECT FROM NOON TUESDAY TO MIDNIGHT PDT TUESDAY NIGHT... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from noon Tuesday to midnight PDT Tuesday night. * WINDS...West to southwest 20 to 30 mph with gusts 40 to 50 mph. The higher elevations could see gusts to 60 mph. * TIMING...Winds will increase late Tuesday morning...be strongest mid afternoon to early evening before decreasing in the late evening. * IMPACTS...Hazardous travel conditions, especially for high profile vehicles. Areas of lower visibility at times due to blowing sand and dust. Loose and unsecured objects may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ523-012300- /O.NEW.KVEF.WI.Y.0016.190402T1900Z-190403T1000Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 324 AM PDT Mon Apr 1 2019 ...WIND ADVISORY IN EFFECT FROM NOON TUESDAY TO 3 AM PDT WEDNESDAY... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from noon Tuesday to 3 AM PDT Wednesday. * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * TIMING...Winds will increase Tuesday morning...be strongest in the afternoon and evening before decreasing overnight. * IMPACTS...Hazardous travel conditions, especially for high profile vehicles. Areas of lower visibility at times due to blowing sand and dust. Loose and unsecured objects may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
6 follow-up statements
270 WWUS75 KVEF 012123 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 223 PM PDT Mon Apr 1 2019 AZZ036-NVZ021-021100- /O.EXA.KVEF.WI.Y.0016.190402T1900Z-190403T0700Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 223 PM PDT Mon Apr 1 2019 /223 PM MST Mon Apr 1 2019/ ...WIND ADVISORY IN EFFECT FROM NOON PDT /NOON MST/ TUESDAY TO MIDNIGHT PDT /MIDNIGHT MST/ TUESDAY NIGHT... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from noon PDT /noon MST/ Tuesday to midnight PDT /midnight MST/ Tuesday night. * WINDS...West to southwest 20 to 30 mph with gusts 35 to 45 mph. * TIMING...Winds will increase mid Tuesday afternoon...be strongest Tuesday evening before decreasing overnight. * IMPACTS...Hazardous travel conditions, especially for high profile vehicles. Areas of lower visibility at times due to blowing sand and dust. Loose and unsecured objects may be blown away. Strong winds in excess of 30 MPH will create dangerous boating conditions on area lakes during the advisory period. These winds will create very choppy waters and generate large waves which could capsize or swamp small craft. For your personal safety...operators of small craft are urged to postpone their outings until the winds subside. If you do venture out onto the lakes...avoid the open water and stay close to shore or in protected coves and inlets. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ AZZ001-003-CAZ521-522-NVZ014>016-021100- /O.CON.KVEF.WI.Y.0016.190402T1900Z-190403T0200Z/ Northwest Plateau-Northwest Deserts- White Mountains of Inyo County-Death Valley National Park- Esmeralda and Central Nye County-Lincoln County- Northeast Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Westgard Pass, Bristlecone Pine, Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, and Moapa 223 PM PDT Mon Apr 1 2019 /223 PM MST Mon Apr 1 2019/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON PDT /NOON MST/ TO 7 PM PDT /7 PM MST/ TUESDAY... * WINDS...Southwest 20 to 30 mph with gusts 40 to 45 mph. * TIMING...Winds will increase late Tuesday morning...peak during the mid afternoon and early evening before decreasing. * IMPACTS...Hazardous travel conditions, especially for high profile vehicles. Areas of lower visibility at times due to blowing sand and dust. Loose and unsecured objects may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ519-520-524-525-NVZ017>020-022-021100- /O.CON.KVEF.WI.Y.0016.190402T1900Z-190403T0700Z/ Eastern Sierra Slopes-Owens Valley-Eastern Mojave Desert- Morongo Basin-Western Clark and Southern Nye County-Sheep Range- Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, Olancha, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 223 PM PDT Mon Apr 1 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO MIDNIGHT PDT TUESDAY NIGHT... * WINDS...West to southwest 20 to 30 mph with gusts 40 to 50 mph. The higher elevations could see gusts to 60 mph. * TIMING...Winds will increase late Tuesday morning...be strongest mid afternoon to early evening before decreasing in the late evening. * IMPACTS...Hazardous travel conditions, especially for high profile vehicles. Areas of lower visibility at times due to blowing sand and dust. Loose and unsecured objects may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ523-021100- /O.CON.KVEF.WI.Y.0016.190402T1900Z-190403T1000Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 223 PM PDT Mon Apr 1 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO 3 AM PDT WEDNESDAY... * WINDS...Southwest 20 to 30 mph with gusts of 40 to 50 mph. * TIMING...Winds will increase Tuesday morning...be strongest in the afternoon and evening before decreasing overnight. * IMPACTS...Hazardous travel conditions, especially for high profile vehicles. Areas of lower visibility at times due to blowing sand and dust. Loose and unsecured objects may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
087 WWUS75 KVEF 021038 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 338 AM PDT Tue Apr 2 2019 AZZ036-NVZ021-022300- /O.CON.KVEF.WI.Y.0016.190402T1900Z-190403T0700Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 338 AM PDT Tue Apr 2 2019 /338 AM MST Tue Apr 2 2019/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON PDT /NOON MST/ TODAY TO MIDNIGHT PDT /MIDNIGHT MST/ TONIGHT... * WINDS...West to southwest 20 to 30 mph with gusts 35 to 45 mph. * TIMING...Winds will increase early afternoon...be strongest mid afternoon and this evening before decreasing overnight. * IMPACTS...Hazardous travel conditions, especially for high profile vehicles. Areas of lower visibility at times due to blowing sand and dust. Loose and unsecured objects may be blown away. Strong winds in excess of 30 MPH will create dangerous boating conditions on area lakes during the advisory period. These winds will create very choppy waters and generate large waves which could capsize or swamp small craft. For your personal safety...operators of small craft are urged to postpone their outings until the winds subside. If you do venture out onto the lakes...avoid the open water and stay close to shore or in protected coves and inlets. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ AZZ001-003-CAZ521-522-NVZ014>016-022300- /O.CON.KVEF.WI.Y.0016.190402T1900Z-190403T0200Z/ Northwest Plateau-Northwest Deserts- White Mountains of Inyo County-Death Valley National Park- Esmeralda and Central Nye County-Lincoln County- Northeast Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Westgard Pass, Bristlecone Pine, Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, and Moapa 338 AM PDT Tue Apr 2 2019 /338 AM MST Tue Apr 2 2019/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON PDT /NOON MST/ TODAY TO 7 PM PDT /7 PM MST/ THIS EVENING... * WINDS...Southwest 20 to 30 mph with gusts 40 to 45 mph. * TIMING...Winds will increase late this morning...peak during the mid afternoon and early evening before decreasing. * IMPACTS...Hazardous travel conditions, especially for high profile vehicles. Areas of lower visibility at times due to blowing sand and dust. Loose and unsecured objects may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ519-520-524-525-NVZ017>020-022-022300- /O.CON.KVEF.WI.Y.0016.190402T1900Z-190403T0700Z/ Eastern Sierra Slopes-Owens Valley-Eastern Mojave Desert- Morongo Basin-Western Clark and Southern Nye County-Sheep Range- Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, Olancha, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 338 AM PDT Tue Apr 2 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT TONIGHT... * WINDS...West to southwest 20 to 30 mph with gusts 40 to 50 mph. The higher elevations could see gusts to 60 mph. * TIMING...Winds will increase late this morning...be strongest mid afternoon to early evening before decreasing in the late evening. * IMPACTS...Hazardous travel conditions, especially for high profile vehicles. Areas of lower visibility at times due to blowing sand and dust. Loose and unsecured objects may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ523-022300- /O.CON.KVEF.WI.Y.0016.190402T1900Z-190403T1000Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 338 AM PDT Tue Apr 2 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 3 AM PDT WEDNESDAY... * WINDS...Southwest 20 to 30 mph with gusts of 40 to 50 mph. * TIMING...Winds will increase this morning...be strongest in the afternoon and evening before decreasing overnight. * IMPACTS...Hazardous travel conditions, especially for high profile vehicles. Areas of lower visibility at times due to blowing sand and dust. Loose and unsecured objects may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
595 WWUS75 KVEF 022226 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 326 PM PDT Tue Apr 2 2019 AZZ036-NVZ021-030700- /O.CON.KVEF.WI.Y.0016.000000T0000Z-190403T0700Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 326 PM PDT Tue Apr 2 2019 /326 PM MST Tue Apr 2 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT /MIDNIGHT MST/ TONIGHT... * WINDS...West to southwest 20 to 30 mph with gusts 35 to 45 mph. * TIMING...Winds remaining near peak through this evening, then decreasing overnight tonight. * IMPACTS...Hazardous travel conditions, especially for high profile vehicles. Areas of lower visibility at times due to blowing sand and dust. Loose and unsecured objects may be blown away. Strong winds in excess of 30 MPH will create dangerous boating conditions on area lakes during the advisory period. These winds will create very choppy waters and generate large waves which could capsize or swamp small craft. For your personal safety...operators of small craft are urged to postpone their outings until the winds subside. If you do venture out onto the lakes...avoid the open water and stay close to shore or in protected coves and inlets. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ AZZ001-003-CAZ521-522-NVZ014>016-030200- /O.CON.KVEF.WI.Y.0016.000000T0000Z-190403T0200Z/ Northwest Plateau-Northwest Deserts- White Mountains of Inyo County-Death Valley National Park- Esmeralda and Central Nye County-Lincoln County- Northeast Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Westgard Pass, Bristlecone Pine, Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, and Moapa 326 PM PDT Tue Apr 2 2019 /326 PM MST Tue Apr 2 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT /7 PM MST/ THIS EVENING... * WINDS...Southwest 20 to 30 mph with gusts 40 to 45 mph. * TIMING...Winds remaining near peak through this evening, then decreasing overnight tonight. * IMPACTS...Hazardous travel conditions, especially for high profile vehicles. Areas of lower visibility at times due to blowing sand and dust. Loose and unsecured objects may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ519-520-524-525-NVZ017>020-022-030700- /O.CON.KVEF.WI.Y.0016.000000T0000Z-190403T0700Z/ Eastern Sierra Slopes-Owens Valley-Eastern Mojave Desert- Morongo Basin-Western Clark and Southern Nye County-Sheep Range- Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, Olancha, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 326 PM PDT Tue Apr 2 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WINDS...West to southwest 20 to 30 mph with gusts 40 to 50 mph. The higher elevations could see gusts to 60 mph. * TIMING...Winds remaining near peak through this evening, then decreasing overnight tonight. * IMPACTS...Hazardous travel conditions, especially for high profile vehicles. Areas of lower visibility at times due to blowing sand and dust. Loose and unsecured objects may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ523-031000- /O.CON.KVEF.WI.Y.0016.000000T0000Z-190403T1000Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 326 PM PDT Tue Apr 2 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WINDS...Southwest 20 to 30 mph with gusts of 40 to 50 mph. * TIMING...Winds remaining near peak through this evening, then decreasing overnight tonight. * IMPACTS...Hazardous travel conditions, especially for high profile vehicles. Areas of lower visibility at times due to blowing sand and dust. Loose and unsecured objects may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
738 WWUS75 KVEF 030201 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 701 PM PDT Tue Apr 2 2019 AZZ001-003-CAZ521-522-NVZ014>016-030315- /O.EXP.KVEF.WI.Y.0016.000000T0000Z-190403T0200Z/ Northwest Plateau-Northwest Deserts- White Mountains of Inyo County-Death Valley National Park- Esmeralda and Central Nye County-Lincoln County- Northeast Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbell, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Westgard Pass, Bristlecone Pine, Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, Silver Peak, Dyer, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, and Moapa 701 PM PDT Tue Apr 2 2019 /701 PM MST Tue Apr 2 2019/ ...WIND ADVISORY HAS EXPIRED... Breezy winds will continue for a few more hours but wind gusts are generally expected to stay below 40 mph. $$ AZZ036-NVZ021-030700- /O.CON.KVEF.WI.Y.0016.000000T0000Z-190403T0700Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 701 PM PDT Tue Apr 2 2019 /701 PM MST Tue Apr 2 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT /MIDNIGHT MST/ TONIGHT... * WINDS...West to southwest 20 to 30 mph with gusts 35 to 45 mph. * TIMING...Winds remaining near peak through this evening, then decreasing overnight tonight. * IMPACTS...Hazardous travel conditions, especially for high profile vehicles. Areas of lower visibility at times due to blowing sand and dust. Loose and unsecured objects may be blown away. Strong winds in excess of 30 MPH will create dangerous boating conditions on area lakes during the advisory period. These winds will create very choppy waters and generate large waves which could capsize or swamp small craft. For your personal safety...operators of small craft are urged to postpone their outings until the winds subside. If you do venture out onto the lakes...avoid the open water and stay close to shore or in protected coves and inlets. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ519-520-524-525-NVZ017>020-022-030700- /O.CON.KVEF.WI.Y.0016.000000T0000Z-190403T0700Z/ Eastern Sierra Slopes-Owens Valley-Eastern Mojave Desert- Morongo Basin-Western Clark and Southern Nye County-Sheep Range- Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, Olancha, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 701 PM PDT Tue Apr 2 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WINDS...West to southwest 20 to 30 mph with gusts 40 to 50 mph. The higher elevations could see gusts to 60 mph. * TIMING...Winds remaining near peak through this evening, then decreasing overnight tonight. * IMPACTS...Hazardous travel conditions, especially for high profile vehicles. Areas of lower visibility at times due to blowing sand and dust. Loose and unsecured objects may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ523-031000- /O.CON.KVEF.WI.Y.0016.000000T0000Z-190403T1000Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 701 PM PDT Tue Apr 2 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WINDS...Southwest 20 to 30 mph with gusts of 40 to 50 mph. * TIMING...Winds remaining near peak through this evening, then decreasing overnight tonight. * IMPACTS...Hazardous travel conditions, especially for high profile vehicles. Areas of lower visibility at times due to blowing sand and dust. Loose and unsecured objects may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
282 WWUS75 KVEF 030515 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1015 PM PDT Tue Apr 2 2019 AZZ036-CAZ519-520-524-525-NVZ017>022-030615- /O.CAN.KVEF.WI.Y.0016.000000T0000Z-190403T0700Z/ Lake Mead National Recreation Area-Eastern Sierra Slopes- Owens Valley-Eastern Mojave Desert-Morongo Basin- Western Clark and Southern Nye County-Sheep Range- Spring Mountains-Red Rock Canyon-Las Vegas Valley- Southern Clark County- Including Bullhead City, Oatman, Mohave Valley, Aspendell, Whitney Portal, Bishop, Independence, Lone Pine, Olancha, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Hayford Pk, The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, Primm, Searchlight, and Cal-Nev-Ari 1015 PM PDT Tue Apr 2 2019 /1015 PM MST Tue Apr 2 2019/ ...WIND ADVISORY IS CANCELLED... The National Weather Service in Las Vegas has cancelled the Wind Advisory. Sporadic wind gusts of 30 to 40 mph will remain possible through midnight but widespread strong and gusty winds are no longer expected. $$ CAZ523-031000- /O.CON.KVEF.WI.Y.0016.000000T0000Z-190403T1000Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 1015 PM PDT Tue Apr 2 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WINDS...Southwest 20 to 30 mph with gusts of 40 to 50 mph. * TIMING...Winds remaining near peak through this evening, then decreasing overnight tonight. * IMPACTS...Hazardous travel conditions, especially for high profile vehicles. Areas of lower visibility at times due to blowing sand and dust. Loose and unsecured objects may be blown away. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
824 WWUS75 KVEF 030934 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 234 AM PDT Wed Apr 3 2019 CAZ523-031045- /O.EXP.KVEF.WI.Y.0016.000000T0000Z-190403T1000Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 234 AM PDT Wed Apr 3 2019 ...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... Widespread strong and gusty winds are no longer expected. The wind advisory will be allowed to expire at 3 am PDT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 31, 7:45 PM PDT, 7 hours 39 minutes earlier.
Area forecast discussion, Mar 31, 7:45 PM PDT, 7 hours 39 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 745 PM PDT Sun Mar 31 2019 .SYNOPSIS...Breezy north winds down the Colorado River Valley will subside tonight. Chances for rain and snow will return to the Sierra and southern Great Basin Monday afternoon through Tuesday night, with dry weather continuing in the Mojave Desert. Temperatures will be above normal through much of the upcoming week. && .UPDATE... Winds have died down this evening as anticipated. Light and variable winds expected to persist through the overnight hours and through the day tomorrow. Clear skies will only stick around for a couple more hours tonight as increasing clouds begin to build into the region just before midnight, resulting in mostly cloudy skies tomorrow evening. No changes to the forecast necessary. && .PREV DISCUSSION...207 PM PDT Sun Mar 31 2019 .DISCUSSION...Main concern today has been a wildfire on the Arizona shore of Lake Havasu. North winds which have been pushing the fire today will subside tonight, and a day of light winds is expected tomorrow, which will be favorable to firefighters. Elsewhere, quiet weather is expected tomorrow under transient ridging, before precip chances spread back into the Sierra in the late afternoon ahead of the next storm approaching the West Coast. As the center of the storm reaches the coast near the CA/OR border Tuesday, precip chances will spread across the southern Great Basin, as the Mojave Desert sees increasing southwest winds but no chance of precip. A Wind Advisory may be needed for the western Mojave Desert as winds in the Barstow area will be locally enhanced. As the storm weakens and passes by to the north Tuesday night, precip chances will end from west to east, and winds will subside. Expect quiet weather for Wednesday and most of Thursday until the next storm in the train brings precip chances back to the Sierra and nearby areas Thursday afternoon. This storm looks weaker than the others, so any precip chances for the southern Great Basin will have to wait for the next storm Saturday. Temperatures should remain near or above normal for almost the entire area all week, with exceptions possible when and where precip occurs. && .AVIATION...For McCarran...Any lingering northeast gusts should die off by 3 PM as wind speeds decrease to 10 knots or less. Winds will also become more easterly between 030-070 degrees for the remainder of the afternoon. After 02z, winds will begin to veer to the southwest remaining at 8 knots or less overnight. Some variability in direction of the winds is possible early Monday morning as winds go light before shifting to the east mid morning through afternoon. Increasing high clouds are expected overnight into Monday. For the rest of southern Nevada, northwest Arizona and southeast California...Winds will favor the north to northeast direction for much of the area with speeds between 10-15 knots gusting around 20 knots through mid-afternoon. The exception will be down the Colorado River Valley and eastern San Bernardino County where speeds will be slightly higher in the 18-23 knot range with gusts up to around 30 knots possible. Winds will begin to decrease mid to late this afternoon and will generally continue to favor the northerly direction in the breezier locations listed above. Light, diurnal winds are expected elsewhere overnight. Monday will see lighter winds following near to diurnal trends at the terminals for much of the day. Increasing high clouds are expected overnight into Monday. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Morgan AVIATION.....Guillet UPDATE...Varian For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in Nevada, 2019Wind Advisories in California, 2019Wind Advisories in Arizona, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.